MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US FIXED RETRACT MD; EXTREMITY INSTRUMENTS : RETRACTORS

DEPUY ORTHOPAEDICS INC US FIXED RETRACT MD; EXTREMITY INSTRUMENTS : RETRACTORS
Catalog Number 281043000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Broken thread on fixed retractor medium section.Hospital staff reported it occurred spontaneously without mechanism/misuse of the item.Unable to use retractor as a result.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: broken thread on hawkins bell retractor znaue0095 on fixed retractor medium section 281043000.Hospital staff reported it occurred spontaneously without mechanism/misuse of the item.Unable to use retractor as a result.The product was not returned to depuy synthes, however photo was provided for review.The device associated with this report was not returned to depuy synthes for evaluation.The photograph attached was reviewed, however, no observations pertaining to the nature of the reported event could be identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs attached are insufficient to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a0410) provided is not a valid finished goods lot number.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: broken thread on hawkins bell retractor znaue0095 on fixed retractor medium section 281043000.Hospital staff reported it occurred spontaneously without mechanism/misuse of the item.Unable to use retractor as a result the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the fixed retract md had the threaded rod jammed.Although no breakage was found, the reported allegation can be confirmed.The device also shows signs of extensive use over many years.The condition appears to be consistent with the effects of repeated use and servicing over a period exceeding 14 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was performed, and it was observed that the threaded rod was jammed.It is suspected that internal damage to the threads is preventing the rod from retracting as intended.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the fixed retract md would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a0410) provided is not a valid finished goods lot number.H11 additional narrative: corrected: h3.

Brand Name
FIXED RETRACT MD
Common Device Name
EXTREMITY INSTRUMENTS : RETRACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19973394
Report Number1818910-2024-17299
Device Sequence Number12531527
Product Code GAD
UDI-Device Identifier10603295154938
UDI-Public(01)10603295154938(10)A0410
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number281043000
Device Lot NumberA0410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/23/2024
10/28/2024
12/31/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/24/2024
11/04/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown